Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 51, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 16, 2012, 12:31 PM EDT for Horry County, South Carolina; Brunswick County, Columbus County, North Carolina. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2012, 12:31 PM EDT (16:31 UTC)
- Expired
- May 16, 2012, 1:06 PM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Brunswick County, NC, Columbus County, NC, Horry County, SC
The radar
The Wilmington radar (KLTX), 27 km from the middle of the area, began a volume at 16:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 12:40 PM EDT | HAIL 1 | 5 N Longs, SC | HAIL FELL FOR 40 MINUTES AT THE MYRTLE GROVE GUN CLUB FROM 1220-0100 PM. IT STARTED OUT PEA SIZE AND INCREASED TO QUARTER SIZE AT 1240 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 4.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2326 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 531 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
375 WUUS52 KILM 161631 SVRILM NCC019-047-SCC051-161730- /O.NEW.KILM.SV.W.0051.120516T1631Z-120516T1730Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 1231 PM EDT WED MAY 16 2012 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA EASTERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA SOUTHERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA * UNTIL 130 PM EDT * AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HAMMOND...OR 12 MILES NORTHWEST OF LITTLE RIVER...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... LONGS... BROOKSVILLE... DULAH... PIREWAY... BUGHILL... LONGWOOD... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3434 7861 3402 7832 3383 7885 3402 7902 TIME...MOT...LOC 1631Z 239DEG 14KT 3396 7880 $$ BACON
1 follow-up statement
709 WWUS52 KILM 161706 SVSILM SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 106 PM EDT WED MAY 16 2012 NCC019-047-SCC051-161716- /O.CAN.KILM.SV.W.0051.000000T0000Z-120516T1730Z/ COLUMBUS NC-HORRY SC-BRUNSWICK NC- 106 PM EDT WED MAY 16 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BRUNSWICK...EAST CENTRAL HORRY AND SOUTHERN COLUMBUS COUNTIES IS CANCELED... AT 104 PM EDT...THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...THUS THE WARNING HAS BEEN CANCELED. HEAVY RAINFALL WILL CONTINUE THROUGH 2 PM OVER MUCH OF THE AREA CAUSING PONDING WATER ON ROADS. PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3434 7861 3402 7832 3383 7885 3402 7902 TIME...MOT...LOC 1706Z 239DEG 14KT 3403 7866 $$ BACON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 12:25 PM EDT, 6 minutes earlier.
Area forecast discussion, May 16, 12:25 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 1225 PM EDT WED MAY 16 2012 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL BRING SHOWERS AND THUNDERSTORMS AGAIN TODAY...WITH SOME OF THESE PRODUCING VERY HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY AS AN APPROACHING COLD FRONT FINALLY PUSHES OFFSHORE. BUILDING HIGH PRESSURE WILL BRING DRIER AND MORE SEASONABLE WEATHER FRIDAY THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 10:30 AM WEDNESDAY...ANALYSIS OF MORNING SOUNDINGS CONFIRM EARLIER HYPOTHESIS THAT TODAY WILL FEATURE ANOTHER ROUND OF DIURNALLY-DRIVEN CONVECTION. MOIST SOUTHWESTERLY FLOW WILL REMAIN IN PLACE WITH P/W VALUES OF AROUND 1.50 INCHES AND DEWPOINTS WELL IN THE 60S. MODEL SOUNDINGS DEVELOP MODERATE INSTABILITY WITH STEEP LAPSE RATES ACROSS THE AREA THIS AFTERNOON. PEAK DESTABILIZATION WILL THUS BE THIS AFTERNOON...WHEN THE GREATEST THREAT OF STRONG CONVECTION WILL BE. UNTIL THEN...EXPECT INITIAL CONVECTION TO FIRE UP ALONG A WEAK SEA BREEZE BOUNDARY LATE THIS MORNING AND EARLY AFTERNOON. HRRR MODEL DID FAIRLY WELL DEPICTING THIS YESTERDAY...AND IS GOING FOR A REPEAT PERFORMANCE TODAY. PREVIOUS DISCUSSION FOLLOWS: INGREDIENTS COALESCING FOR ANOTHER ROUND OF DIURNAL THUNDERSTORMS AS HEATING DESTABILIZES A MOISTURE RICH COLUMN. WEAK OUTFLOW BOUNDARIES SNAKING ACROSS THE REGION EARLY THIS MORNING WILL PRODUCE ISOLATED HEAVY THUNDERSHOWERS EVEN PRIOR TO DIURNAL WARMING. THE SEA BREEZE BOUNDARY WILL PROVIDE A FOCUS FOR A BROKEN LINE OF THUNDERSTORMS TO LIGHT UP BY EARLY AFTERNOON ACROSS OUR COASTAL INTERIOR. UPPER WINDS MAY PUSH THE CONVECTION BACK TOWARD THE COAST IN THE LATE AFTERNOON AND EVENING. PRECIPITABLE WATER VALUES BETWEEN 1.3-1.5 ACROSS THE REGION AND DEWPOINTS OF 66-71...WILL INTERACT WITH SHARPENING LOW-LEVEL LAPSE RATES BY MID AFTERNOON TO PRODUCE AN ISOLATED POTENTIAL FOR STRONG WIND GUSTS OR DAMAGING WINDS. PLENTIFUL CLOUDS WILL KEEP MAX TEMPS HELD IN THE LOWER TO MIDDLE 80S TODAY. A COLD FRONT WILL EXIT THE MOUNTAINS TODAY AND MOVE TO THE COAST LATE TONIGHT INTO DAYBREAK THURSDAY. FOR THIS REASON MENTIONABLE POP VALUES WERE RETAINED TROUGH THE OVERNIGHT PERIOD. MINIMUM TEMPS AS A RESULT SHOULD BE JUST A DEGREE OR TWO COOLER THAN THE LAST FEW MORNINGS. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 300 AM WEDNESDAY...SLIGHTLY SLOWER EVOLUTION AS DEPICTED IN GUIDANCE NOW SUGGESTS THAT THURSDAY WILL BE THE TRANSITION DAY AS COLD FRONT...FINALLY...PUSHES OFFSHORE. PERSISTENT UPPER TROUGH NEVER QUITE MOVES AWAY HOWEVER...AND INSTEAD ADOPTS AN ORIENTATION MORE WSW-TO-ENE ACROSS THE SOUTHEAST AND BACK TOWARDS THE MS VLY. AT THE SAME TIME...AN ARC OF RIDGING DEVELOPS NORTH OF THIS FEATURE FROM THE OH VLY INTO THE MID-ATLANTIC. WITH WEAK OVERALL FORCING AND A MORE ZONALLY DRIVEN SETUP AT 500MB...FEATURES WILL CONTINUE TO BE QUITE SLOW TO MOVE...KEEPING AT LEAST THE POTENTIAL FOR UNSETTLED WEATHER THROUGH THE PERIOD. AT THE SURFACE...A COLD FRONT WILL DROP SOUTH THROUGH THE CWA EARLY THURSDAY...BUT IS NOW PROGGED TO HANG UP AND STALL ACROSS SOUTHERN AND COASTAL PORTIONS OF THE CWA. THIS WILL AGAIN SERVE AS A FOCUS FOR CONVECTION...ALTHOUGH POSSIBLY SPARING INLAND LOCATIONS THAT HAVE SEEN SIGNIFICANT RAINFALL THE PAST FEW DAYS. WILL CARRY CHC POP THURSDAY ALONG THE COAST AND SC ZONES...WITH SCHC INLAND/NC COUNTIES. THIS FRONT WILL PUSH ONLY SLIGHTLY FURTHER SOUTH FRIDAY AS SURFACE HIGH RIDGES DOWN FROM THE NORTH. EVEN THOUGH THE FRONT WILL REMAIN INVOF THIS AREA...MUCH DRIER AIR NOTED IN FORECAST SOUNDINGS SUGGESTS THAT FRIDAY WILL BE A DRY DAY SO WILL KEEP POP SILENT FRIDAY. TEMPS WILL REMAIN AROUND CLIMO FOR HIGHS AND LOWS THROUGH THE PERIOD...A FEW DEGREES EITHER SIDE OF 80 AND 60. && .LONG TERM /SATURDAY THROUGH TUESDAY/... AS OF 300 AM WEDNESDAY...GUIDANCE COMING INTO BETTER AGREEMENT FOR THE WKND WITH A RESIDUAL E-W ORIENTED 500MB TROUGH PERSISTING ACROSS THE SOUTHEAST...WHILE A RIDGE DEVELOPS NORTH OF THIS FROM THE OH VLY INTO THE MID ATLANTIC. AT THE SURFACE...A STALLED STATIONARY FRONT WILL BE DRAPED JUST OFF THE COAST AND BACK INTO NORTHERN FLORIDA...WHILE A RIDGE OF HIGH PRESSURE PUSHES NE DOWN THE COAST. EVEN WITH THE FRONT REMAINING NEAR THE AREA...EXPECT THE WKND TO BE DRY. THE RIDGE OF HIGH PRESSURE WILL PROMOTE A SUBTLE SUBSIDENCE INVERSION NEAR THE SURFACE WHILE DRIER AIR REMAINS IN THE MID LEVELS. WILL KEEP POP JUST BELOW THRESHOLD NEAR THE COAST TO ACCOUNT FOR THE BOUNDARY OFFSHORE...BUT EXPECT NO SHOWERS THROUGH THE WKND. AS SURFACE HIGH DRIFTS OFF THE NEW ENGLAND COAST MON/TUE...SURFACE FLOW BECOMES MORE EASTERLY WHICH INCREASES MOISTURE ADVECTION INTO THE COLUMN. ADDITIONALLY...THICKNESSES BEGIN TO RETURN TO MORE SEASONABLE LEVELS AS PERSISTENT TROUGHING FINALLY BEGINS TO ERODE. THIS COULD ALLOW FOR DIURNAL SHOWERS TO RETURN MON/TUE AND WILL CARRY SCHC BEING SO FAR OUT. TEMPS THROUGH THE PERIOD WILL BE AROUND CLIMO FOR MAXES AND MINS...BECOMING SLIGHTLY ABOVE AT THE END OF THE PERIOD. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... AS OF 17Z...CONVECTION ALREADY FIRING ALONG THE RESULTANT...WITH CAPES AT 2K+ AND 1.6" PRECIPITABLE WATER. CONVECTION MAY OVERPOWER THE RESULTANT AND AFFECT THE COASTAL TERMINALS THROUGH MUCH OF THE AFTERNOON...POSSIBLY EARLY EVENING. LOOK FOR MVFR CEILINGS AND BRIEF IFR VISIBILITIES IN THE HEAVY RAIN. SCATTERED CONVECTION WILL ALSO AFFECT INLAND TERMINALS...BUT CONFIDENCE IS LOWER WITH RESPECT TO TIMING AND INTENSITY. TONIGHT...CONVECTION WILL WANE...BUT MORE NOCTURNAL SHOWERS COULD ERUPT OFFSHORE...POSSIBLY COMING NEAR THE MYRTLES AND ILM THROUGH THE OVERNIGHT HOURS. BRIEF IFR CEILINGS ARE POSSIBLE AFTER 08Z WITH ABUNDANT LOW LEVEL MOISTURE. THURSDAY...WINDS SHIFT WEAKLY TO THE NORTHEAST WITH MORE SCATTERED CONVECTION EXPECTED...BEST CHANCE SOUTH. EXTENDED OUTLOOK...CONDITIONS IMPROVING LATE THURSDAY NIGHT WITH VFR EXPECTED FRIDAY THROUGH SUNDAY. CHANCE OF SHOWERS SOUTH ON MONDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 10:30 AM WEDNESDAY...LATEST OBS SHOWS SOUTHERLY WINDS IN THE 10 KT RANGE...WITH SEAS OF AROUND 3 FT. THIS IS RIGHT AS FORECAST FOR THIS TIME OF DAY. PREVIOUS DISCUSSION STILL APPLIES AND FOLLOWS BELOW: SEA HEIGHTS AND SYNOPTIC WINDS WILL NOT POSE A THREAT TODAY...BUT ISOLATED TO SCATTERED THUNDERSTORMS MAY PRODUCE TREACHEROUS CONDITIONS LOCALLY...LATER TODAY AND TONIGHT AS A WEAK COLD FRONT APPROACHES THE COAST. MARINERS SHOULD CONSULT RADAR TRENDS BEFORE HEADING OUT TO ASCERTAIN THE LOCAL RISKS. ELSE-WISE...SEAS GENERALLY COMPOSED OF SE WAVES 3-4 FEET IN 7 SECONDS INTERVALS WITH A LIGHT SSW CHOP. WINDS AND WIND-WAVES IN AND NEAR TSTMS WILL BE LOCALLY MUCH HIGHER. WINDS TO SHIFT TO NW BUT OVERALL LIGHT WIND-SPEEDS IN THE PRE-DAWN HOURS OF THU AS A WEAK COLD FRONT MOVES OFFSHORE BY SUNRISE. SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... AS OF 300 AM WEDNESDAY...THURSDAY IS A TRANSITION DAY AS A COLD FRONT CROSSES THE WATERS EARLY IN THE DAY. NW WINDS OF 5-10 KTS EARLY THURSDAY WILL BECOME NE LATE IN THE DAY AND BEGIN TO INCREASE ON A NE SURGE AS HIGH PRESSURE RIDGES DOWN THE COAST. WINDS INCREASE TO 10-15 KTS THURSDAY NIGHT WHICH HELPS BUILD SEAS FROM 2-3 FT UP TO 3-4 FT...WITH THE NE WIND CHOP BECOMING INCREASINGLY MORE DOMINANT IN THE SPECTRUM. NE WINDS INCREASE FURTHER FRIDAY...TO 15-20 KTS THROUGH THE DAY. THIS BUILDS SEAS FURTHER...TO 4-5 FT...AND SCEC HEADLINES MAY BE NEEDED LATE IN THE DAY. LONG TERM /SATURDAY THROUGH SUNDAY/... AS OF 300 AM WEDNESDAY...CONTINUED STRONG NE WINDS THROUGH THE WKND WILL LIKELY NECESSITATE A SMALL CRAFT ADVISORY THROUGH THE ENTIRE EXTENDED. NE WINDS OF 15-20 KTS WILL PERSIST THROUGH THE WKND WITH ONLY MINOR DIURNAL VARIATIONS. THIS BUILDS SEAS TO 4-6 FT BEGINNING VERY EARLY SATURDAY AND PERSISTING THROUGH SUNDAY NIGHT...WITH A 6SEC NE WIND WAVE BEING THE DOMINANT FEATURE IN THE SEA SPECTRUM. AS IS FREQUENTLY THE CASE WITH NE SURGES...THE HIGHEST SEAS WILL BE BLOCKED BY THE FRYING PAN SHOALS...SO A SHADOW REGION OF 2-4 FT SEAS IN THE INNER 10NM ALONG BRUNSWICK AND NORTHERN HORRY COUNTIES WILL EXIST THROUGH THE PERIOD. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...JDW NEAR TERM...MJC/REK SHORT TERM...JDW LONG TERM...JDW AVIATION...43 MARINE...MJC/REK/JDW
Hazardous weather outlook, May 16, 6:16 AM EDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 616 AM EDT WED MAY 16 2012 NCZ087-096-099-105>109-SCZ017-023-024-032-033-039-053>056-171030- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY- COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 616 AM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BRING PERIODS OF HEAVY RAINFALL TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND DAMAGE...MAINLY THIS AFTERNOON THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ250-252-254-256-171030- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 616 AM EDT WED MAY 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BRING PERIODS OF HEAVY RAINFALL TODAY...WHICH MAY BRING LIMITED VISIBILITIES AND LOCALLY HIGHER WINDS AND WAVES...AS WELL AS CLOUD TO WATER LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ110-171030- COASTAL BRUNSWICK- 616 AM EDT WED MAY 16 2012 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK OF RIP CURRENTS. SHOWERS AND THUNDERSTORMS WILL BRING PERIODS OF HEAVY RAINFALL TODAY. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND DAMAGE...MAINLY THIS AFTERNOON THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDS ARE EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 8
In the hours before
Local storm report, May 16, 9:37 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
937 AM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HAIL 3 SW LAKE WACCAMAW 34.29N 78.55W
05/16/2012 E1.00 INCH COLUMBUS NC PUBLIC
DIME TO QUARTER SIZE HAIL FELL FOR APPROXIMATELY 2
MINUTES
&&
EVENT NUMBER ILM1200104
CRMLocal storm report, May 16, 9:39 AM EDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
939 AM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 3 SW LAKE WACCAMAW 34.29N 78.55W
05/15/2012 E1.00 INCH COLUMBUS NC PUBLIC
DIME TO QUARTER SIZE HAIL FELL FOR APPROXIMATELY 2
MINUTES
&&
CORRECTED EVENT DATE...EVENT TIME
EVENT NUMBER ILM1200104
CRMLocal storm report, May 16, 10:36 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1036 AM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 1 SSE PLANTERSVILLE 33.53N 79.21W
05/15/2012 E1.00 INCH GEORGETOWN SC PUBLIC
NICKEL TO QUARTER SIZE HAIL FELL AT PLANTERSVILLE
ELEMENTARY SCHOOL
&&
EVENT NUMBER ILM1200105
CRMLocal storm report, May 16, 11:53 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1153 AM EDT WED MAY 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 5 S SMITHS 34.58N 78.87W
05/15/2012 E1.00 INCH ROBESON NC PUBLIC
DIME TO QUARTER SIZE HAIL FELL FOR ABOUT 5 MINUTES AND
BRIEFLY COVERED THE GROUND
&&
EVENT NUMBER ILM1200106
CRMSpecial weather statement, May 16, 12:24 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 1224 PM EDT WED MAY 16 2012 NCZ099-109-SCZ053-161730- COLUMBUS-INLAND BRUNSWICK-INLAND HORRY- 1224 PM EDT WED MAY 16 2012 ...A STRONG THUNDERSTORM WILL MOVE ACROSS HORRY...BRUNSWICK AND COLUMBUS COUNTIES THROUGH 130 PM EDT... AT 1224 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HAMMOND...OR ABOUT 11 MILES NORTHEAST OF RED HILL...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS IMPACTED INCLUDE ADRIAN...ALLSBROOK...ASH...BETHEL... BROOKSVILLE...BUGHILL...DULAH...GORETOWN...GRISSETTOWN...HAMMOND... HAND AND IREDELL. HAZARDS INCLUDE... PEA SIZE HAIL. GUSTY WINDS OF 30 TO 40 MPH. HEAVY RAINFALL AND MINOR FLOODING. THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS... SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS. && LAT...LON 3395 7902 3428 7871 3396 7845 3379 7892 TIME...MOT...LOC 1624Z 240DEG 12KT 3392 7887 BACON
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:05 PM EDT | Areal Flood Advisory | ILM | Darlington, Dillon, Florence, Marlboro | 115 min |
| May 15, 8:17 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marlboro | 37 min |
| May 15, 8:36 PM EDT | Areal Flood Warning | ILM | Darlington, Dillon, Florence, Marlboro | 2 hr |
| May 15, 8:53 PM EDT | Special Weather Statement | ILM | Dillon | 67 min |
| May 16, 12:03 AM EDT | Special Weather Statement | ILM | Darlington | 57 min |
| May 16, 12:29 AM EDT | Areal Flood Advisory | ILM | Darlington | 91 min |
| May 16, 12:24 PM EDT | Special Weather Statement | ILM | Horry | 66 min |
| May 16, 1:41 PM EDT | Areal Flood Advisory | ILM | Horry | 47 min |
| May 16, 1:57 PM EDT | Areal Flood Advisory | ILM | Georgetown, Horry | 111 min |
| May 16, 2:25 PM EDT | Areal Flood Warning | ILM | Georgetown, Horry | 105 min |
| May 16, 3:30 PM EDT | Special Marine Warning | ILM | 69 min | |
| May 16, 4:09 PM EDT | Areal Flood Advisory | ILM | Georgetown | 96 min |
| May 16, 4:25 PM EDT | Special Marine Warning | ILM | 95 min | |
| May 16, 5:38 PM EDT | Special Weather Statement | ILM | Georgetown | 67 min |
| May 16, 5:49 PM EDT | Areal Flood Warning | ILM | Georgetown | 3 hr |
| May 16, 5:53 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 32 min |
| May 16, 6:42 PM EDT | Areal Flood Advisory | ILM | Darlington | 35 min |
| May 15, 9:45 PM EDT | Special Weather Statement | ILM | Robeson | 60 min |
| May 16, 4:37 AM EDT | Special Weather Statement | ILM | Brunswick, New Hanover | 38 min |
| May 16, 5:26 AM EDT | Special Weather Statement | ILM | New Hanover | 34 min |
| May 16, 5:57 AM EDT | Special Weather Statement | ILM | Brunswick | 33 min |
| May 16, 3:01 PM EDT | Special Weather Statement | ILM | Bladen | 29 min |
| May 16, 3:15 PM EDT | Severe Thunderstorm Warning | ILM | Bladen | 30 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.